On the linear stability of swept attachment-line boundary layer flow. Part 1. Spectrum and asymptotic behaviour

Dominik Obrist, Peter J. Schmid

Research output: Contribution to journalArticlepeer-review

23 Scopus citations

Abstract

The temporal stability of swept attachment-line boundary layer flow based on a swept Hiemenz flow model is studied. Starting from the global stability problem and motivated by analytical free-stream solutions, a Hermite expansion is employed in the chordwise coordinate direction which results in coupled local stability problems. A complete study of the temporal spectrum is presented and the discrete and continuous modes are classified according to their symmetry, chordwise polynomial order and asymptotic decay. Uniform, Görtler-Hämmerlin and higher-order modes are described in detail. Estimates are given for the location of the continuous spectrum, and bounds are derived for the validity of the linear approximation.
Original languageEnglish (US)
Pages (from-to)1-29
Number of pages29
JournalJournal of Fluid Mechanics
Volume493
DOIs
StatePublished - Oct 25 2003
Externally publishedYes

ASJC Scopus subject areas

  • Mechanics of Materials
  • Mechanical Engineering
  • Condensed Matter Physics

Fingerprint

Dive into the research topics of 'On the linear stability of swept attachment-line boundary layer flow. Part 1. Spectrum and asymptotic behaviour'. Together they form a unique fingerprint.

Cite this